Thunderstorm Wind, Davis
- When
- August 17, 3:00 PM MST
- Where
- Davis County, 1.48 mi NNE of Syracuse
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 41.100, -112.060
A 63 mph wind gust was produced from a thunderstorm in Syracuse.
Severe winds were reported across portions of the Wasatch Front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Severe winds were reported across portions of the Wasatch Front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 17, 2:49 PM MST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 349 PM MDT FRI AUG 17 2007 .SYNOPSIS...AN UPPER TROUGH ALONG THE WEST COAST WILL MOVE SLOWLY THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES OVER THE WEEKEND. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH OVER AND A DRYING TREND STARTING ON SUNDAY. && .DISCUSSION...THE SHORT WAVE TROF OVER NRN UT THIS MORNING HAS MOVED OUT OF THE AREA. THE NEXT DEFINABLE SHORT WAVE FEATURE IS OVER CENTRAL AZ AND WILL LIFT INTO SRN UT OVERNIGHT AND SAT MORNING BEFORE SHEARING OFF TO THE EAST. IN BETWEEN...DECENT AIRMASS INSTABILITY... FAIRLY DEEP MOISTURE AND A LITTLE BETTER SPEED SHEAR THAN YESTERDAY HAVE ALLOWED CONVECTION TO BECOME QUITE ACTIVE WITH ISOLATED STRONG CELLS. THERE ARE LIKELY SMALL VORT FEATURES IN THE INCREASING SWLY FLOW ALOFT THAT ARE LOCALLY ENHANCING CONVECTION OVER NRN UT AND NERN NV. SO THESE ELEMENTS SHOULD KEEP CONVECTIVE ACTIVITY GOING WELL INTO THE NIGHT OVER MUCH OF THE FORECAST AREA WITH SOME DECREASE IN COVERAGE WITH THE LOSS OF DAYTIME HEATING. THE PAC TROF BEGINS TO MOVE ASHORE TOMORROW AND THE FLOW ALOFT INCREASES EVEN FURTHER BUT DRIER MORE STABLE AIR BEHIND THE AZ WAVE WILL BE SPREADING INTO SWRN UT IN THE AFTERNOON SUPPRESSING CONVECTION THERE. THE AZ WAVE WILL BE LIFTING THRU NRN UT IN THE AFTN AND COULD SET OFF SOME STRONG STORMS AGAIN AS SPEED SHEAR WILL BE EVEN GREATER. DRYING FOLLOWS THIS WAVE SUN WITH ONLY MINIMAL RESIDUAL MOISTURE SETTING OFF ISOLATED CONVECTION OVER THE MTNS AND EAST BUT THE INITIAL SHORT WAVE ASSOCIATED WITH THE PAC TROF WILL BE MOVING INTO NRN UT LATE IN THE DAY WITH GOOD COOLING ALOFT DESTABILIZING THE AIRMASS. THIS COULD SET OFF ISOLATED HIGH BASED STORMS AS IT MOVES THRU SUN NIGHT THEN A DRY AND VERY STABLE AIRMASS IS FORECAST TO COVER THE AREA MON. TEMPS COOL ONLY MARGINALLY OVER THE NORTH MON THEN HEAT BACK UP AGAIN TUE THRU THE REST OF THE WEEK. WE STAY DRY ALTHO SOME HIGH BASED MTN CONVECTION COULD RETURN WED AND THU. && .AVIATION...GUSTY SOUTHERLY WINDS ARE EXPECTED TO CONTINUE AT THE KSLC TERMINAL THROUGH 22-23Z THIS EVENING...WITH A 30 PERCENT CHANCE THERE WILL BE NO NORTHWESTERLY WIND SHIFT AT ALL. THERE IS A 40 PERCENT CHANCE THUNDERSTORM OUTFLOW WILL CAUSE GUSTY VARIABLE WINDS AT THE TERMINAL THROUGH 03Z TONIGHT. && .FIRE WEATHER...HIGH PRESSURE OVER COLORADO WILL CONTINUE TO SHIFT SLOWLY EAST OVER THE NEXT COUPLE OF DAYS IN RESPONSE TO AN UPPER TROUGH MOVING TOWARD THE PACIFIC NORTHWEST COAST. AS THE TROUGH DRIFTS EAST AN INCREASE IN THE SOUTHERLY FLOW ALOFT WILL CONTINUE THROUGH SUNDAY. WINDS WILL CONTINUE TO INCREASE INTO SUNDAY AS THE AIRMASS SLOWLY BEGINS TO DRY FROM THE WEST. RELATIVE HUMIDITIES WILL BE HIGH THROUGH SATURDAY THEN BEGIN TO LOWER FROM THE WEST INTO SUNDAY. RED FLAG WARNING CONDITIONS NOT AN ISSUE AT THIS TIME. SCATTERED AFTERNOON AND EVENING CONVECTION WILL DEVELOP THROUGH SATURDAY...WITH LOCALLY HEAVY RAINFALL A THREAT WITH ANY THUNDERSTORMS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/C.SMITH/YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT FRI AUG 17 2007 UTZ001>016-019>021-517-518-WYZ021-181200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 600 AM MDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN AGAIN BE EXPECTED TODAY. WITH A VERY MOIST AIRMASS IN PLACE...A FEW OF THE STORMS THIS AFTERNOON WILL PRODUCE HEAVY RAINFALL...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST UTAH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION ON SATURDAY WITH STRONG STORMS AND HEAVY RAINFALL AGAIN POSSIBLE. THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS SOUTHEAST SECTIONS ON SUNDAY...THEN DRY WEATHER SHOULD PREVAIL THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The Salt Lake City radar (KMTX), 37 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
A 63 mph wind gust was produced from a thunderstorm in Syracuse.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2007Every state in 2007This day in weather historyWarnings in Utah, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55545.